Alert archive / Indiana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 46, NWS Northern Indiana

May 26, 2019Cass County, Miami County, Wabash County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 26, 2019, 4:34 AM EDT for Cass County, Miami County, Wabash County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2019, 4:34 AM EDT (08:34 UTC)
Expired
May 26, 2019, 5:00 AM EDT
In force
26 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cass County, IN, Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 84 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
868 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1545 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

462 
WUUS53 KIWX 260834
SVRIWX
INC017-103-169-260900-
/O.NEW.KIWX.SV.W.0046.190526T0834Z-190526T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
434 AM EDT Sun May 26 2019

The National Weather Service in Northern Indiana  has issued a

* Severe Thunderstorm Warning for...
  Southwestern Wabash County in north central Indiana...
  Southeastern Cass County in north central Indiana...
  Southern Miami County in north central Indiana...

* Until 500 AM EDT.

* At 433 AM EDT, severe thunderstorms were located along a line
  extending from 6 miles east of Logansport to near Walton to 6 
  miles northwest of Kokomo, moving east at 35 mph. The Cass County 
  Airport in Logansport recorded a 52 mph wind gust with this line 
  of storms.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Peru, Grissom Afb, Walton, Bunker Hill, Lincoln, Wells, Galveston,
  Miami, Converse, Amboy, Onward, Bennetts Switch, Santa Fe,
  Wawpecong, Peoria and Nead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4074 8626 4076 8589 4057 8587 4056 8628
TIME...MOT...LOC 0833Z 269DEG 32KT 4076 8623 4058 8622 4052 8624 

HAIL...0.75IN
WIND...60MPH
 
$$

FISHER
1 follow-up statement
618 
WWUS53 KIWX 260847
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
447 AM EDT Sun May 26 2019

INC017-260857-
/O.CAN.KIWX.SV.W.0046.000000T0000Z-190526T0900Z/
Cass IN-
447 AM EDT Sun May 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4076 8589 4057 8587 4056 8610 4075 8610
TIME...MOT...LOC 0847Z 261DEG 34KT 4074 8604 4065 8603 4056 8604 

$$

INC103-169-260900-
/O.CON.KIWX.SV.W.0046.000000T0000Z-190526T0900Z/
Wabash IN-Miami IN-
447 AM EDT Sun May 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR SOUTHWESTERN WABASH AND SOUTHERN MIAMI COUNTIES...

At 447 AM EDT, severe thunderstorms were located along a line
extending from Peru to near Bunker Hill to 7 miles northeast of
Kokomo, moving east at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Peru, Bunker Hill, Converse, Amboy, Santa Fe, Wawpecong and Peoria. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4076 8589 4057 8587 4056 8610 4075 8610
TIME...MOT...LOC 0847Z 261DEG 34KT 4074 8604 4065 8603 4056 8604 

HAIL...0.75IN
WIND...60MPH
 
$$

FISHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:21 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 26, 3:21 AM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
321 AM EDT Sun May 26 2019

.SYNOPSIS...
Issued at 320 AM EDT Sun May 26 2019

A complex of showers and thunderstorms across central and northern
illinois will track eastward and overspread the area overnight.
The heaviest activity should remain generally along and south of
the Route 30 corridor. Locally heavy rainfall will be possible and
a few storms may produce wind gusts in excess of 40 mph.
Additional chances of showers and thunderstorms will persist
Sunday as another disturbance interacts with a cool front, and
locally heavy rainfall will be possible once again south of Route
30. Highs Sunday will only rise into the 70s as opposed to
today's 80s as a result of the front being across the region.

&&

.SHORT TERM...(Today and Tonight)
Issued at 320 AM EDT Sun May 26 2019

Convection has been rapidly expanding across SW parts of the area
in association with MCV from complex moving across central
Illinois into west central Indiana. Have adjusted pops to account
for faster arrival and expanded northward somewhat to account for
additional development over the area and also looking upstream
back to Iowa with eastward propagation expected. Monitoring for
marginal severe threat as some wind cores have been noted. Expect
all this precip to work across mainly the southern half of the
area through 12 to 15Z before possibly some lull in activity until
the main cold front and next wave catch up and help increase
coverage once again. Only minor changes to pops into this
afternoon with showers and thunderstorms likely along and ahead of
the front. SWODY1 has removed any severe mention given that the
atmosphere should be fairly worked over to limit severe potential.
Something that will need to be monitored.

Precip chances will end across the southeast this evening with drier
conditions arriving overnight.

&&

.LONG TERM...(Monday through Saturday)
Issued at 320 AM EDT Sun May 26 2019

Period will start dry with pesky front residing south of the
forecast area. This won't last long as models generally agree on
next wave moves towards the region, nudging the warm front back
north with a chance for showers and thunderstorms Monday afternoon
into Monday night. Models then diverge how far north the front
makes it with GFS/ECWMF lingering it near the IN/MI state line,
Canadian/NAM well into MI. Scenarios range from convection staying
well north of the area or varying chances for showers and storms
as the frontal boundary modulates north and south. Will leave slgt
chc/low end chc pops in for now with focus on Tues night into
Weds when the southwestern states upper low finally ejects towards
the western Great Lakes by 00Z Thurs. All signals are there for
high chc to likely pops in the Tues ngt to Weds period as the
trough approaches and eventually becomes absorbed in Hudson Bay
low that will sink south. Previous hope for a dry period to wrap
up the forecast may be dashed with all medium range models now
suggesting front will stall out over the southern Great Lakes/N
Ohio Valley with precip chances into at least Thursday. Not worth
making any changes to later periods as setup is bound to change.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1221 AM EDT Sun May 26 2019

The previous forecast appears to be largely on track and no
substantial changes anticipated for the 06Z TAFs. Cold frontal
boundary sinking southeast from far southern Iowa into northern
Illinois will continue to be focal point for additional shower
and storm development through the morning. Convective complex
across central Illinois should take more of a due eastward
propagation this morning, with perhaps some slight east-southeast
preference at times. This should keep heavier showers and
thunderstorms south of KFWA, but it still appears as though
numerous showers and perhaps some scattered thunder will be
possible at KFWA in the 10Z to 14Z time period as a westerly low
level jet brings increasing elevated moisture eastward. Additional
showers and thunderstorms are expected this afternoon as a
stronger short wave from the Plains interacts with this frontal
boundary. Precip chances at KSBN somewhat more questionable and
will continue to lean heavily toward VCSH mention until greater
confidence can be attained. Mainly VFR conditions this period
outside of any brief lower conditions associated with heavier
showers and thunderstorms. Chances of showers and storms should
diminish after 00Z Sunday evening.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili/Roller
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 25, 3:42 PM EDT, 12 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
342 PM EDT Sat May 25 2019

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-261945-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
342 PM EDT Sat May 25 2019 /242 PM CDT Sat May 25 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight and Sunday.

Chances for showers and storms increase overnight as we head into
Sunday mainly south of US-30 with heavy rain and gusty winds
remaining the main threat.

.DAYS TWO THROUGH SEVEN...Sunday night through Friday.

Thunderstorms may return by Monday night into Wednesday, with
chances for heavy rain and isolated strong to severe storms becoming
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-261945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
342 PM EDT Sat May 25 2019

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Tonight.

Thunderstorms will be possible through tonight which may bring gusty
winds and locally higher waves.

.DAYS TWO THROUGH SEVEN...Sunday night through Friday.

Periodic chances of thunderstorms can be expected through Sunday and
may bring gusty winds along with hazards to small craft.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 26, 3:23 AM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Northern Indiana
323 AM EDT Sun May 26 2019

INZ020-260815-
White-
323 AM EDT Sun May 26 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WHITE COUNTY...

At 321 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Remington to near Templeton to near
Williamsport. Movement was northeast at 45 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Monticello, Monon, Brookston, Wolcott, Reynolds, Chalmers,
Burnettsville, Badger Grove, Smithson, Headlee, Lee, Golden Hill,
Indiana Beach, Norway, Idaville, Sitka, Cedar Point, Bell Center and
Buffalo.

This includes Interstate 65 between mile markers 185 and 198.

Seek shelter until these storms pass.
&&

LAT...LON 4084 8710 4084 8699 4091 8699 4091 8659
      4074 8658 4074 8675 4073 8676 4072 8675
      4070 8676 4069 8675 4068 8676 4068 8674
      4066 8678 4056 8677 4057 8710
TIME...MOT...LOC 0721Z 243DEG 40KT 4074 8721 4047 8723 4027 8723

HAIL...0.50IN
WIND...50MPH

MARSILI
Special weather statement, May 26, 3:37 AM EDT, 57 minutes before
Special Weather Statement
National Weather Service Northern Indiana
337 AM EDT Sun May 26 2019

INZ005-014-016-260815-
Kosciusko-Marshall-Elkhart-
337 AM EDT Sun May 26 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ELKHART...
NORTHWESTERN KOSCIUSKO AND MARSHALL COUNTIES...

At 337 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lakeville to near Argos. Movement
was east at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Warsaw, Plymouth, Nappanee, Winona Lake, Bremen, Bourbon, Argos,
Milford, Mentone, New Paris, Locke, Walnut, Tippecanoe, Etna Green,
La Paz, Leesburg, Monoquet, Hoffman Lake, Atwood and Old Tip Town.

Seek shelter until these storms pass.

&&

LAT...LON 4147 8636 4148 8606 4149 8593 4149 8581
      4117 8578 4116 8608 4117 8608 4117 8631
TIME...MOT...LOC 0737Z 253DEG 34KT 4148 8629 4119 8622

HAIL...0.25IN
WIND...40MPH

MARSILI
Special weather statement, May 26, 3:51 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Northern Indiana
351 AM EDT Sun May 26 2019

INZ015>017-022>025-260830-
Wabash-Miami-Whitley-Huntington-Kosciusko-Cass-Fulton-
351 AM EDT Sun May 26 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WABASH...WHITLEY...
NORTHERN HUNTINGTON...EASTERN FULTON...SOUTHEASTERN KOSCIUSKO...
SOUTHEASTERN CASS AND MIAMI COUNTIES...

At 351 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Winona Lake to near North Manchester
to Grissom Afb. Movement was east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Seek shelter until these storms pass.

Locations impacted include...
Huntington, Peru, Wabash, Columbia City, North Manchester, Grissom
Afb, South Whitley, Andrews, Walton, Bunker Hill, La Fontaine,
Mexico, Lincoln, Wells, Roanoke, Erie, Denver, Roann, Claypool and
Lagro.

&&

LAT...LON 4059 8631 4102 8603 4104 8599 4117 8596
      4119 8534 4098 8534 4066 8574
TIME...MOT...LOC 0751Z 258DEG 33KT 4115 8583 4096 8576 4065 8618

HAIL...0.25IN
WIND...40MPH

MARSILI
Special weather statement, May 26, 4:15 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Northern Indiana
415 AM EDT Sun May 26 2019

INZ008-016-017-260900-
Noble-Whitley-Kosciusko-
415 AM EDT Sun May 26 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NOBLE...NORTHERN
WHITLEY AND NORTHEASTERN KOSCIUSKO COUNTIES...

At 414 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Syracuse to near North Webster to
Pierceton. Movement was east at 40 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Kendallville, Winona Lake, Ligonier, Syracuse, Tri-lakes, Avilla,
Albion, Churubusco, Milford, Rome City, North Webster, Swan, Etna,
Cromwell, Brimfield, Big Barbee Lake, Ridinger Lake, Merriam, Blue
Lake and Big Lake.

Seek shelter until these storms pass.

&&

LAT...LON 4130 8520 4126 8525 4126 8531 4121 8531
      4121 8579 4129 8579 4142 8586 4144 8576
      4144 8565 4146 8565 4153 8524
TIME...MOT...LOC 0814Z 269DEG 34KT 4142 8579 4130 8571 4121 8573

HAIL...0.25IN
WIND...50MPH

MARSILI
Special weather statement, May 26, 4:23 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Northern Indiana
423 AM EDT Sun May 26 2019

INZ022>024-260900-
Wabash-Miami-Cass-
423 AM EDT Sun May 26 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WABASH...
CASS AND MIAMI COUNTIES...

At 422 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Royal Center to 8 miles southwest of
Kokomo to 8 miles southeast of Frankfort. Movement was east at 40
mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Logansport, Peru, Grissom Afb, Walton, Bunker Hill, Royal Center,
Mexico, Lincoln, Wells, Galveston, Miami, Converse, Erie, Denver,
Amboy, Onward, Clymers, Richvalley, Bennetts Switch and Leases
Corner.

Seek shelter until these storms pass.

&&

LAT...LON 4056 8637 4069 8637 4069 8645 4086 8650
      4091 8622 4091 8617 4092 8617 4096 8596
      4063 8586 4057 8586
TIME...MOT...LOC 0822Z 258DEG 35KT 4085 8640 4043 8628 4023 8637

HAIL...0.25IN
WIND...50MPH

MARSILI
Special weather statement, May 26, 4:26 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Northern Indiana
426 AM EDT Sun May 26 2019

INZ018-024>027-032-260900-
Wabash-Huntington-Adams-Allen-Wells-Grant-
426 AM EDT Sun May 26 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ALLEN...
SOUTHEASTERN WABASH...NORTHERN GRANT...HUNTINGTON...WELLS AND
NORTHWESTERN ADAMS COUNTIES...

At 426 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles north of Markle to 6 miles east
of La Fontaine. Movement was east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Fort Wayne, Huntington, Bluffton, Ossian, Andrews, Markle, La
Fontaine, Van Buren, Middletown, Roanoke, Warren, Lancaster,
Zanesville, Uniondale, Mount Etna, Mcnatts, Yoder, Landess, Murray
and Liberty Center.

Seek shelter until these storms pass.

This includes the following highways...
 Interstate 469 between mile markers 0 and 10.
 Interstate 69 in Indiana between mile markers 266 and 298.

&&

LAT...LON 4063 8586 4100 8549 4097 8493 4057 8532
      4057 8544 4056 8545
TIME...MOT...LOC 0826Z 272DEG 26KT 4094 8533 4067 8561

HAIL...0.25IN
WIND...40MPH

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:21 AM EDTSpecial Weather StatementIWXCass, Fulton, Pulaski, Starke, White54 min
May 26, 2:46 AM EDTSpecial Weather StatementIWXFulton, Pulaski44 min
May 26, 3:15 AM EDTSpecial Weather StatementIWXFulton45 min
May 26, 3:23 AM EDTSpecial Weather StatementIWXWhite52 min
May 26, 3:37 AM EDTSpecial Weather StatementIWXKosciusko, Marshall38 min
May 26, 3:51 AM EDTSpecial Weather StatementIWXMiami, Wabash, Whitley39 min
May 26, 4:15 AM EDTSpecial Weather StatementIWXNoble45 min
May 26, 4:23 AM EDTSpecial Weather StatementIWXCass, Miami37 min
May 26, 4:26 AM EDTSpecial Weather StatementIWXHuntington, Wells34 min
May 26, 4:51 AM EDTSevere Thunderstorm WarningIWXGrant, Huntington, Wabash24 min
May 26, 4:55 AM EDTSpecial Weather StatementIWXAdams, Wells35 min
May 26, 5:08 AM EDTSpecial Weather StatementIWXAdams, Blackford, Jay, Wells52 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.